MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL
Catalog Number 19AHPJ-505
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/23/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2024, a 19mm sjm masters series hemodynamic plus valve was chosen for a procedure.During procedure, while the valve was positioned with its own holder, both leaflets were separated and fell into the left ventricle.One of the leaflets was removed, but when the other leaflet was not seen, the valve that was placed and the leaflet was removed was removed again.When the other leaflet could not be found in the left ventricle from the aortic angle, the artificial mitral valve that had been placed was also removed again.Despite all searches, a leaflet could not be found.When a leaflet could not be found with both sterile camera and scopy, a new 19mm sjm masters series hemodynamic plus valve was implanted.After the air in the cardiac chambers was removed, the aortic cross-clamp was removed and the heart was started.The patient hemodynamics were stabilized with inotropic support, was taken off the pump, decannulated, and after other procedures, the patient was taken to the intensive care unit.After the procedure, the patient had multiorgan failure developing after prolonged cardiopulmonary bypass period.On (b)(6) 2024, the patient was reported passed away.The cause of death was multiorgan failure that developed after a very long aortic cross clamp period and cardiopulmonary bypass period due to intracardiac search of the removed leaflet.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
An event of a leaflet fracture during implant and patient death was reported.The device was returned to abbott for investigation and found the device was returned with a torn cuff, one fractured leaflet and chipped /fracture damage on the bottom rim and butterfly wall area.It was indicated that leaflet could not be found in the left ventricle from the aortic angle, the artificial mitral valve that had been placed was also removed again.Regardless, the other leaflet was not found.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.The cause of the reported event of leaflet fractureand torn cuff is consistent with rotating the valve through resistance but could not be confirmed.The cause of death was due to prolonged operative conditions on intracardiac search of the removed leaflet.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.From medical review: "the patient death is procedure related due to a prolonged procedure causing a prolonged cardiopulmonary bypass and leading to multi-system organ failure post-operatively.It is unclear why the two leaflets dislodged from the valve at the time of positioning, but may be a result of applying excessive force during seating causing the carbon orifice to become ovalized with both leaflets falling out.".
 
Event or Problem Description
N/a.

Brand Name
MASTERS SERIES HEMODYNAMIC PLUS VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21173200
Report Number2135147-2025-00330
Device Sequence Number9545855
Product Code LWQ
UDI-Device Identifier05415067043573
UDI-Public(01)05415067043573(17)280327(10)C00010441
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number19AHPJ-505
Device Lot NumberC00010441
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age77 YR
Patient SexFemale
Patient Weight56 KG